| Model Number |
1804250-08 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
03/22/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified left anterior descending (lad) coronary artery.A 23 mm length xience skypoint stent had already been implanted and the physician was attempting to go distal with the 2.5x8 mm xience skypoint stent delivery system (sds).The stent dislodged from the delivery system potentially due to interaction with calcium or the guide catheter; however, there was no resistance reported.It likely came off when the system was pulled back after it did not reach the target lesion.Both guide wires that were present in the anatomy were removed and the vessel was re-wired to get to the other side of the stent that dislodged.The stent was ultimately crushed to the vessel wall with a non-abbott stent.There were no adverse patient sequela and the patient was discharged the same day with no issues.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties and subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.It was reported that the xience skypoint was attempted to be placed distally through a previously implanted stent.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (ifu) states: when treating multiple lesions within the same vessel, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obliviates the need to cross the proximal stent during placement of the distal stent and reduces the chance of damaging or dislodging the proximal stent.It is unknown if the ifu deviation directly caused or contributed to the reported event.
Event or Problem Description
N/a.